MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139403
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro¿ catheter and patient experienced cardiac tamponade treated with a pericardiocentesis.It was reported by the caller that a pericardial effusion was detected.During ablation phase, the physician noticed the heart was not moving under fluoroscopy, checked the blood pressure, and a 90/50 was identified.The physician confirmed it by using intracardiac echocardiography (ice).Medical intervention provided was a pericardiocentesis, also 2 units of blood, and platelets were provided.The patient outcome is fully recovered and did not require extended hospitalization.Physician¿s opinion on the cause of this adverse event is that it was procedure related.The physician stated either perforation from difficulty accessing coronary sinus with ablation catheter or possible stacked lesions on posterior left atrial septum.Correct device settings selected on the generator and there were no error messages on equipment during the procedure.Transseptal puncture performed with baylis nrg co needle and ablation was performed.No evidence of steam pop.
 
Additional Manufacturer Narrative
It was reported a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro¿ catheter and patient experienced cardiac tamponade treated with a pericardiocentesis.It was reported by the caller that a pericardial effusion was detected.During ablation phase, the physician noticed the heart was not moving under fluoroscopy, checked the blood pressure, and a 90/50 was identified.The physician confirmed it by using intracardiac echocardiography (ice).Medical intervention provided was a pericardiocentesis, also 2 units of blood, and platelets were provided.The patient outcome is fully recovered and did not require extended hospitalization.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and the device was recognized correctly; however, hi force appeared due to an internal printed circuit board (pcb) issue.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The root cause of the adverse event remains unknow.Physician's opinion the cause was the procedure.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The force issue identify during the analysis in the lab, is unrelated to the issue reported by the customer.It should be noted that product failure is multifactorial.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: incompatible component/ accessory (c0402) / investigation conclusions: cause traced to component failure (d02) / component code: circuit board (g02005) were selected as related to the force issue identified by bwi pal.Investigation findings: no device problem found (c19) / investigation conclusions no problem detected (d14) were selected as related to the adverse event.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Additionally, the manufactured date and expiration date have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18565081
Report Number2029046-2024-00265
Device Sequence Number18172049
Product Code OAE
UDI-Device Identifier10846835017106
UDI-Public10846835017106
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139403
Device Lot Number31172428L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer02/08/2024
02/28/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/09/2024
03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS NRG C0.; CARTO 3 SYSTEM.; UNKNOWN PUMP.; UNK_NGEN RF GENERATOR.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexFemale